MAUDE Adverse Event Report: COOK INC ZENITH RENU AAA ANCILLARY GRAFT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH RENU AAA ANCILLARY GRAFT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Codes Material Fragmentation (1261); Difficult to Remove (1528)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 07/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported device is not available for evaluation.The event is currently under investigation.
 
Event or Problem Description
It was reported that a zenith renu aaa ancillary graft main body extension was used during a ruptured abdominal aortic aneurysm (aaa) repair procedure.When an attempt was made to retrieve the inner positioner, it became caught on an internal stent and the stent had to be explanted.The procedure was then changed to an open surgical procedure.The following additional information was received on (b)(6) 2017.The patient presented with a ruptured aaa and was treated with a normal 28x82 aaa flex graft.A small leak was noted due to positioning.A 28 renu cuff was then placed and deployed with no apparent issues.The grey positioner was noted more difficult to remove than normal when attempting to retrieve the top cap.At that time fluoroscopy showed a stent in the bifurcation of the original flex body.The physician acknowledged that the renu cuff was still in normal position.Ultimately the device was removed via an open repair procedure.It was reported that the patient did well and was subsequently discharged.
 
Additional Manufacturer Narrative
(b)(4).No procedural angiography or pre-operative ct scans were supplied to the investigation.The device history record was reviewed and no nonconformances were found.A complaint search revealed this complaint to be the only reported complaint associated to the complaint lot number (b)(4).Difficulties in removing the inner positioner can be caused by tortuous anatomy, stent graft misdeployment, graft infolding, migration, calcification, kinking or failure to appropriately dock the top cap to the grey dilator upon removal.A device with signs of use was returned for investigation.The returned device did not have a proximal seal stent and a distal internal stent was fractured mid-strut and was pointing out of the graft.Each zenith device is shipped with instructions for use (ifu) t_raaaz_rev1, listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Per the ifu " inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damage or broken.If damage has occurred, do not use the product and return to cook.Do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith renu aaa ancillary graft.Do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels." based on the available information a possible root cause of the difficulty to remove the positioner could not be determined.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
ZENITH RENU AAA ANCILLARY GRAFT MAIN BODY EXTENSION
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6752051
Report Number1820334-2017-02056
Device Sequence Number13620659
Product Code MIH
UDI-Device Identifier10827002554075
UDI-Public(01)10827002554075(17)170911(10)5264286
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRX1-28-62-ZT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/13/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;